Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Sep 29, 2021, 3:00 PM CDT for Brown County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Sep 29, 2021, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Hail
- 0.50 in
- Wind
- 40
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WWUS84 KSJT 292000
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Wed Sep 29 2021
TXZ073-139-140-154-155-292045-
Coleman TX-McCulloch TX-Brown TX-Concho TX-San Saba TX-
300 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southwestern Brown,
southern Coleman, northern McCulloch, northeastern Concho and
northwestern San Saba Counties through 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gouldbusk, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Anna, Bangs, Gouldbusk, Winchell, Brookesmith, Rockwood, Doole,
Voss, Stacy, Waldrip, Trickham, Fife, Mozelle, Milburn, Whon, Fisk,
Indian Creek, Shields and Us-283 Near The Mcculloch-
Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3145 9896 3134 9967 3168 9960 3183 9917
3152 9893 3149 9899 3147 9900 3146 9897
3146 9894 3145 9894
TIME...MOT...LOC 1959Z 238DEG 22KT 3155 9945
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
DanielsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 29, 2:51 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 29, 2:51 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 251 PM CDT Wed Sep 29 2021 ...New LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 211 PM CDT Wed Sep 29 2021 Early this afternoon, a diffuse dryline was entering far western portions of the CWA and should mix east into central portions of the area by late afternoon. While there is not a lot of upper level support, could see isolated to scattered showers and thunderstorms develop along and ahead of the dryline late this afternoon into this evening. The best chance for storms will generally be along and east of a Throckmorton to Junction line. The main hazards this afternoon will be locally heavy rainfall but given steep lapse rates and CAPE's near 2000 J/Kg, a few strong storms are possible, which may produce marginally severe wind gusts and some hail. Most of this activity should weaken and move east of the area by mid to late evening. Focus then turns to tomorrow, as rain chances increase substantially from west to east tomorrow afternoon into tomorrow evening. An upper level trough will deepen over the Four Corners region tonight into tomorrow. Lift ahead of this system will begin to overspread the region tomorrow afternoon into tomorrow night. Scattered to numerous showers and thunderstorms are expected to develop across western sections by early afternoon and then spread east across much of the area through Thursday evening. Precipitable water values will range between 1.5 and 2 inches, which will contribute to heavy rainfall potential and the threat for some localized flooding concerns. Expect mild temperatures tonight, with lows in the 60s and slightly cooler temperatures tomorrow, with highs in the upper 80s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 212 PM CDT Wed Sep 29 2021 As mentioned in the short term discussion above scattered to numerous showers and thunderstorms are forecast to spread across the the area Thursday night and continue into the overnight hours. In addition to large scale lift generated from the Four Corners trough, a surface boundary is forecast to drop southward into the area late Thursday/Thursday night. This will act as an additional focus for showers and thunderstorm development. Given a very moist atmosphere in place (precipitable water values of 1.5-2 inches) and 850mb shear vectors transporting deep Gulf moisture into west central Texas, periods of heavy rainfall along with the potential for localized flooding are definitely concerns. As such WPC continues to advertise a slight risk of excessive rainfall for most of area in the Thursday/Thursday night time frame. Forecast uncertainty is somewhat higher on Friday as far as coverage of showers and storms and rainfall amounts during the day. But with deep moisture remaining in place and the possibility of additional shortwaves moving overhead have maintained likely PoPs for Friday and Friday night. Much of this activity may also be driven by remnant outflow and/or mesoscale boundaries. By Saturday evening most of the area looks dry as the upper level trough lifts out into the Central Plains. Highest PoPs on Saturday afternoon are confined to our southeastern counties with PoPs tapering off to the west. The remainder of the longer term forecast is mainly dry as shortwave ridging builds into the region on Sunday. High Temperatures for the weekend and going into next look quite pleasant for this time of the year. && .AVIATION... (18Z TAFS) Issued at 1258 PM CDT Wed Sep 29 2021 VFR conditions expected through much of tonight, then expect some MVFR ceilings developing mainly south of KABI towards daybreak. Ceilings should scatter out by mid to late morning Thursday. Some isolated to widely scattered convection may develop late this afternoon and evening, primarily near KBBD, KSOA and KJCT. However, confidence remains too low at this time to consider mentioning but will monitor trends through the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 88 64 79 / 10 50 80 80 San Angelo 67 89 63 79 / 10 60 80 90 Junction 67 89 64 80 / 20 40 70 90 Brownwood 67 87 64 79 / 40 50 80 80 Sweetwater 69 88 64 78 / 5 60 80 70 Ozona 67 86 64 77 / 10 70 80 80 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....42 AVIATION...24
Hazardous weather outlook, Sep 29, 2:40 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 240 PM CDT Wed Sep 29 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 240 PM CDT Wed Sep 29 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms will be possible later this afternoon and evening, in the area east of a Throckmorton to Abilene to Menard line. In addition to lightning, the main hazards will be strong or damaging winds, and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms are expected from Thursday afternoon into Saturday. Heavy rainfall will be possible which could result in localized flooding. In addition, dangerous lightning will be possible with the storms. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon into this evening, for eastern parts of the area.
In the hours before
Special weather statement, Sep 29, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Wed Sep 29 2021
TXZ073-139-140-154-155-292045-
Coleman TX-McCulloch TX-Brown TX-Concho TX-San Saba TX-
300 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southwestern Brown,
southern Coleman, northern McCulloch, northeastern Concho and
northwestern San Saba Counties through 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gouldbusk, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Anna, Bangs, Gouldbusk, Winchell, Brookesmith, Rockwood, Doole,
Voss, Stacy, Waldrip, Trickham, Fife, Mozelle, Milburn, Whon, Fisk,
Indian Creek, Shields and Us-283 Near The Mcculloch-
Coleman County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3145 9896 3134 9967 3168 9960 3183 9917
3152 9893 3149 9899 3147 9900 3146 9897
3146 9894 3145 9894
TIME...MOT...LOC 1959Z 238DEG 22KT 3155 9945
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:26 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Sep 28, 9:29 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 3 hr |
| Sep 28, 9:54 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 96 min |
| Sep 28, 10:29 PM CDT | Special Weather Statement | SJT | Mason | 46 min |
| Sep 28, 11:06 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Sep 29, 3:28 PM CDT | Special Weather Statement | SJT | Coleman | 47 min |
| Sep 29, 3:34 PM CDT | Special Weather Statement | SJT | Taylor | 41 min |
| Sep 29, 3:47 PM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| Sep 29, 4:02 PM CDT | Special Weather Statement | SJT | Taylor | 43 min |
| Sep 29, 4:27 PM CDT | Special Weather Statement | SJT | McCulloch | 48 min |
| Sep 29, 4:52 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, McCulloch, San Saba | 113 min |
| Sep 29, 5:12 PM CDT | Special Weather Statement | SJT | San Saba | 48 min |
| Sep 29, 5:27 PM CDT | Special Weather Statement | SJT | Callahan | 33 min |
| Sep 29, 5:28 PM CDT | Special Weather Statement | SJT | Concho | 47 min |
| Sep 29, 5:57 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Sep 29, 6:17 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 118 min |
| Sep 29, 6:30 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 45 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.